Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 192, NWS Key West, FL

August 25, 2021

NWS Key West, FL issued this special marine warning at Aug 25, 2021, 10:58 PM EDT. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2021, 10:58 PM EDT (02:58 UTC)
Expired
Aug 25, 2021, 11:33 PM EDT
In force
35 min
Issued by
NWS Key West, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Aug 25, 10:43 PM EDT, 15 minutes earlier.

Area forecast discussion, Aug 25, 10:43 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1043 PM EDT Wed Aug 25 2021

.DISCUSSION...
It has been a very active on radar this evening with seemingly
benign, fast-moving showers producing wind gusts ranging from 35
to 45 knots. These winds have been easily mixing down to the
surface and that, combined with the fast motion of the showers,
have allowed for a gusty day across the Florida Keys and
surrounding coastal waters. This shower activity is being caused
by a combination of a tropical wave bringing in moisture and a
mid/upper level trough moving in combination with the wave. Both
of these features are currently centered near our area. Cyclonic
flow is very evident on KBYX at this time. Moisture has increased
substantially over the past 12 hours. Tonight's sounding recorded
a PW of 2.14 inches, in comparison to this morning's recorded PW
of 1.48 inches. Winds haven't been the only thing to mix down to
the surface today. Dewpoints briefly dropped around 10 degrees to
near 65 degrees today, which is unheard of for this time of year.
Relative humidity values responded and were in the mid 40s,
giving us a very short repreive from the uncomfortable summertime
mugginess we have been experiencing. As the tropical wave and the
mid/upper level trough continue to trek across our area
overnight, widespread shower activity will continue, so have
retained 60% PoPs. Winds will gradually decrease as the gradient
relaxes, however, breezy conditions are still expected through
morning. The forecast is on track and no changes are needed at
this time.

&&

.MARINE...
A Small Craft Advisory is in effect for all Florida Keys coastal
waters. Fresh to strong northeast to east breezes will become
more easterly and gradually decrease overnight. Moderate east
breezes will resume tomorrow and continue through Friday.
Freshening east to southeast breezes are expected heading into the
weekend, as another tropical wave passes by to our south through
the western Caribbean Sea. Breezes should slacken again by Sunday.

&&

.AVIATION...
VFR conditions will prevail at both the Key West and Marathon
terminals overnight through tomorrow morning. There is a slight
chance of a shower crossing either terminal during the overnight
hours and becoming less likely after dawn tomorrow. This is
represented by vicinity showers in both terminal forecasts. Surface
winds will become less gusty overnight, and clock to a more easterly
direction. Winds speeds will maintain near 12 knots, dropping a few
knots in Marathon towards sunrise.

&&

.CLIMATE...
On this day in 2012, the daily record cold high temperature of
81F was recorded in Key West. This is also tied for the coldest
high temperature ever recorded in August. Temperature records date
back to 1872.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for GMZ031>035-042>044-052>055-072>075.

&&

Public/Marine/Fire...NB
Aviation/Nowcasts....Devanas
Data Acquisition.....KR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Aug 25, 5:46 AM EDT, 17 hours 12 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Key West FL
546 AM EDT Wed Aug 25 2021

FLZ076>078-GMZ031>035-042>044-052>055-072>075-261000-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
546 AM EDT Wed Aug 25 2021

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

A Small Craft Advisory is in effect for the Straits of Florida,
Hawk Channel, Florida Bay and the nearshore Gulf waters, due to
northeast to east winds increasing to near 20 knots, and seas
building to 4 to 7 feet in the Straits of Florida. Small Craft
Advisory conditions are likely to continue across much or all of
the Keys coastal waters tonight.

Scattered thunderstorms are expected today and tonight. The
primary hazards will be lightning strikes and gusty winds.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Isolated thunderstorms will be possible thorugh the period. The
primary hazards will be lightning strikes and locally gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Aug 25, 6:06 PM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
606 PM EDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     NON-TSTM WND GST 3 NE MARATHON           24.74N 81.04W
08/25/2021  M40.00 MPH       MIDDLE KEYS IN MON FL   MESONET

            AN EAST-NORTHEAST WIND GUST OF 35 KTS, OR 40 MPH, WAS
            RECORDED BY THE CWOP SITE AT STIRRUP KEY AT 0510 PM EDT.

0515 PM     NON-TSTM WND GST 6 ENE EAST END OF SEVEN 24.73N 81.05W
08/25/2021  M45.00 MPH       MIDDLE KEYS IN MON FL   MESONET

            AN EAST-NORTHEAST WIND GUST OF 39 KTS, OR 45 MPH, WAS
            RECORDED BY A PERSONAL WEATHER STATION AT MARATHON SANDY
            AT 0515 PM EDT.

0518 PM     NON-TSTM WND GST 5 ENE EAST END OF SEVEN 24.73N 81.05W
08/25/2021  M43.00 MPH       MIDDLE KEYS IN MON FL   ASOS

            AN EAST-NORTHEAST WIND GUST OF 37 KTS, OR 43 MPH, WAS
            RECORDED BY THE FLORIDA KEYS MARATHON INTERNATIONAL
            AIRPORT ASOS AT 0518 PM EDT.

0530 PM     NON-TSTM WND GST 5 SSE EAST END OF SEVEN 24.63N 81.11W
08/25/2021  M40.00 MPH       GMZ043             FL   C-MAN STATION

            AN EAST-NORTHEAST WIND GUST OF 34 KTS, OR 40 MPH, WAS
            RECORDED BY THE SOMBRERO KEY C-MAN STATION AT 0530 PM
            EDT.

0551 PM     NON-TSTM WND GST 2 SW GRASSY KEY         24.74N 80.98W
08/25/2021  M40.00 MPH       MIDDLE KEYS IN MON FL   MESONET

            AN EAST-NORTHEAST WIND GUST OF 34 KTS, OR 40 MPH, WAS
            RECORDED BY THE WEATHERFLOW MESONET SITE AT MARATHON KEY
            AT 0551 PM EDT.

0555 PM     MARINE TSTM WIND 11 ESE CARD SOUND BRIDG 25.23N 80.21W
08/25/2021  M46.00 MPH       GMZ052             FL   MESONET

            AN EAST-NORTHEAST WIND GUST OF 40 KTS, OR 46 MPH, WAS
            RECORDED BY THE WEATHERFLOW MESONET SITE AT CARYSFORT
            REEF LIGHT AT 0550 PM EDT.

&&

KR
Special weather statement, Aug 25, 7:03 PM EDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Key West FL
703 PM EDT Wed Aug 25 2021

FLZ078-252330-
Monroe Lower Keys FL-
703 PM EDT Wed Aug 25 2021

...A strong shower will impact portions of Lower Keys in Monroe
County through 730 PM EDT...

At 702 PM EDT, Doppler radar was tracking a strong thunderstorm over
Boca Chica, moving southwest at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Key West, Big Coppitt Key, Boca Chica Channel Bridge, Boca Chica,
Fleming Key, Key Haven, Sunset Key and Geiger Key.

This includes US 1 between mile markers 0 and 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2452 8190 2455 8193 2464 8167 2459 8165
      2453 8171 2452 8176
TIME...MOT...LOC 2302Z 050DEG 25KT 2460 8170

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

NB
Local storm report, Aug 25, 8:50 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
850 PM EDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     NON-TSTM WND GST 5 W CHANNEL 5 BRIDGE    24.84N 80.85W
08/25/2021  M41.00 MPH       GMZ032             FL   C-MAN STATION

            AN EAST-NORTHEAST WIND GUST OF 36 KTS, OR 41 MPH, WAS
            RECORDED BY THE LONG KEY C-MAN STATION AT 540 PM EDT.

0600 PM     NON-TSTM WND GST 11 ESE CARD SOUND BRIDG 25.23N 80.21W
08/25/2021  M51.00 MPH       GMZ042             FL   MESONET

            AN EAST-NORTHEAST WIND GUST OF 44 KTS, OR 51 MPH, WAS
            RECORDED BY THE WEATHERFLOW MESONET SITE AT CARYSFORT
            REEF LIGHT AT 600 PM EDT.

0602 PM     NON-TSTM WND GST 5 ENE EAST END OF SEVEN 24.73N 81.05W
08/25/2021  M39.00 MPH       MIDDLE KEYS IN MON FL   ASOS

            AN EAST-NORTHEAST WIND GUST OF 34 KTS, OR 39 MPH, WAS
            RECORDED BY THE FLORIDA KEYS MARATHON INTERNATIONAL
            AIRPORT ASOS AT 602 PM EDT.

0637 PM     NON-TSTM WND GST 4 SE TEATABLE KEY       24.85N 80.62W
08/25/2021  M40.00 MPH       GMZ042             FL   MESONET

            A NORTHEAST WIND GUST OF 35 KTS, OR 40 MPH, WAS RECORDED
            BY THE WEATHERFLOW MESONET SITE AT ALLIGATOR REEF LIGHT
            AT 637 PM EDT.

0712 PM     NON-TSTM WND GST 4 WSW BOCA CHICA        24.57N 81.76W
08/25/2021  M40.00 MPH       LOWER KEYS IN MONR FL   ASOS

            AN EAST-NORTHEAST WIND GUST OF 35 KTS, OR 40 MPH, WAS
            RECORDED BY THE KEY WEST INTERNATIONAL AIRPORT ASOS AT
            712 PM EDT.

0713 PM     NON-TSTM WND GST 5 WSW BOCA CHICA CHANNE 24.55N 81.79W
08/25/2021  M41.00 MPH       LOWER KEYS IN MONR FL   OFFICIAL NWS OBS

            AN EAST-NORTHEAST WIND GUST OF 36 KTS, OR 41 MPH, WAS
            RECORDED AT WFO KEY AT 0713 PM EDT.

0714 PM     NON-TSTM WND GST 5 W BOCA CHICA CHANNEL  24.57N 81.80W
08/25/2021  M40.00 MPH       LOWER KEYS IN MONR FL   MESONET

            AN EAST-NORTHEAST WIND GUST OF 35 KTS, OR 40 MPH, WAS
            RECORDED BY THE WEATHERFLOW MESONET SITE AT KEY WEST
            COAST GUARD AT 714 PM EDT.

0730 PM     NON-TSTM WND GST 10 SW KEY WEST          24.46N 81.89W
08/25/2021  M48.00 MPH       GMZ044             FL   C-MAN STATION

            AN EAST-NORTHEAST WIND GUST OF 42 KTS, OR 48 MPH, WAS
            RECORDED BY THE SAND KEY C-MAN STATION AT 730 PM EDT.

&&

KR

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 11:33 PM EDTSpecial Marine WarningKEY57 min
Aug 26, 1:20 AM EDTSpecial Marine WarningKEY55 min
Aug 26, 1:52 AM EDTSpecial Marine WarningKEY30 min
Aug 26, 2:09 AM EDTSpecial Marine WarningKEY66 min
Aug 26, 2:21 AM EDTSpecial Marine WarningKEY54 min
Aug 26, 3:00 AM EDTSpecial Marine WarningKEY60 min
Aug 26, 3:18 AM EDTSpecial Marine WarningKEY57 min
Aug 26, 3:45 AM EDTSpecial Marine WarningKEY45 min
Aug 26, 4:15 AM EDTSpecial Weather StatementKEY30 min
Aug 26, 4:25 AM EDTSpecial Marine WarningKEY50 min
Aug 26, 6:08 AM EDTSpecial Marine WarningKEY67 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.